Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 510, NWS Tulsa, OK

November 5, 2008Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 5, 2008, 4:55 PM CST for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 4:55 PM CST (22:55 UTC)
Expired
Nov 5, 2008, 6:00 PM CST
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 2:17 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 5, 2:30 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
230 PM CST WED NOV 5 2008

.DISCUSSION...

FORECAST CONCERNS REMAIN ON SEVERE WEATHER POTENTIAL LATER THIS
EVENING AND OVERNIGHT ACROSS THE ENTIRE FORECAST AREA.

SCATTERED SHOWERS HAVE BEEN ONGOING FOR MUCH OF THE DAY IN
RESPONSE TO INTENSE THETA-E ADVECTION ASSOCIATED WITH THE LOW
LEVEL JET. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAS
SEEN MOSTLY CLOUDY SKIES UNDER LOW CLOUDS THROUGH THE DAY...WHICH
HAS HELPED TO KEEP TEMPERATURES DOWN A LITTLE...AS WELL AS TO KEEP
THE INSTABILITY AXIS WEST OF THE FORECAST AREA. AT PRESENT...WINDS
HAVE VEERED ACROSS WESTERN OKLAHOMA...GENERALLY WEST OF AN ALVA TO
FREDERICK LINE...WITH A SHARPER DRY LINE TRAILING THAT...IN THE
TEXAS PANHANDLE. STORMS HAVE BEGUN TO INITIATE ALONG THE WIND
SHIFT LINE FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD TOWARD
SOUTHWEST OKLAHOMA. WITH THIS INITIAL DEVELOPMENT...THE
ENVIRONMENT IS SUPPORTIVE OF SUPERCELLS...AND WITH 0-1KM SHEAR OF
30 KTS PROGGED...TORNADOES CANNOT BE RULED OUT AS LONG AS THE
STORMS REMAIN ISOLATED. MAIN SEVERE WEATHER CONCERN...HOWEVER...IS
WITH DAMAGING STRAIGHT LINE WINDS OVERNIGHT...ONCE THE COLD FRONT
CATCHES UP WITH THE DRY LINE...AND STORMS TRANSITION TO A MORE
LINEAR FORM. WITH STORM MOTIONS BEING QUITE RAPID...IT WILL NOT
TAKE MUCH TO PRODUCE SEVERE GUSTS ONCE THE STORMS LINE
OUT...ESPECIALLY CONSIDERING THAT SHOWERS THIS MORNING WERE
RESULTING IN 40 TO 45 MPH WIND GUSTS OVER NORTHEAST OKLAHOMA. THE
STORMS SHOULD EXIT NORTHWEST ARKANSAS SOMEWHERE AROUND 12Z
TOMORROW MORNING.

COOLER AND DRIER WEATHER WILL PREVAIL IN THE WAKE OF THIS
FRONT...WITH THE NEXT CHANCE OF PRECIPITATION COMING WITH A SYSTEM
SUNDAY NIGHT AND INTO TUESDAY. PREFER THE ECMWF HANDLING OF THIS
SYSTEM AT THIS POINT...AS IT HAS HAD THE MOST CONSISTENCY OVER THE
LAST FEW RUNS. FREEZING OVERNIGHT TEMPERATURES WILL BE A CONCERN
TOWARD THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  65  41  61 /  90  10  10   0
FSM   59  68  40  67 /  90  30  10   0
MLC   55  68  39  68 /  80  10   0   0
BVO   53  63  37  62 / 100  10  10   0
FYV   57  63  36  56 /  90  40  10  10
BYV   57  63  38  56 /  80  50  10  10
MKO   53  66  39  63 /  90  10  10   0
MIO   54  62  38  58 /  90  10  10  10
F10   52  66  40  64 /  80  10   0   0
HHW   62  70  43  72 /  60  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....22
Hazardous weather outlook, Nov 5, 4:50 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST WED NOV 5 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CST WED NOV 5 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A DRY LINE
LOCATED ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL
CONTINUE TO AFFECT MAINLY NORTHEAST OKLAHOMA THROUGH THIS EVENING
AS THEY MOVE NORTHEAST ACROSS THE AREA. MODERATE INSTABILITY AND
STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM STRUCTURES
WITH THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING
STRAIGHT LINE WIND. MEANWHILE...A COLD FRONT LOCATED ACROSS
CENTRAL KANSAS AND NORTHWEST OKLAHOMA AT 5 PM WILL MOVE EAST INTO
THE AREA LATE THIS EVENING. A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL ACCOMPANY THE FRONT. DAMAGING WIND WILL BE THE
MAIN THREAT WITH THE SQUALL LINE THAT WILL MOVE THROUGH THE AREA
OVERNIGHT. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE AND A LOW
TORNADO POTENTIAL WILL EXIST WITH THE LINE OF THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A LINE OF THUNDERSTORMS IS EXPECTED TO EXIT NORTHWEST ARKANSAS
EARLY THURSDAY MORNING AS DRIER AIR SPREADS ACROSS THE REGION FROM
THE WEST BEHIND THE COLD FRONT.

FAIR WEATHER WILL PREVAIL ACROSS THE AREA FRIDAY AND SATURDAY.
ANOTHER STRONG STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS
WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT
THROUGH EARLY TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

69

In the hours before

Local storm report, Nov 5, 3:54 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST WED NOV 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             11 W BURBANK            36.69N 96.93W
11/05/2008  E0.75 INCH       OSAGE              OK   PUBLIC

            REPORTED BY THE KAW LAKE COE

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:28 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Nov 5, 4:03 PM CSTTornado WarningTSAOsage27 min
Nov 5, 4:26 PM CSTSevere Thunderstorm WarningTSAOsage24 min
Nov 5, 5:28 PM CSTSpecial Weather StatementTSAOsage32 min
Nov 5, 5:54 PM CSTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.